MAUDE Adverse Event Report: AVANOS MEDICAL INC. BALLARD CLOSED SUCTION SYSTEM FOR ADULTS; BALLARD CLOSED SUCTION CATHETER, DOUBLE SWIVEL ELBOW, WET PAK

AVANOS MEDICAL INC. BALLARD CLOSED SUCTION SYSTEM FOR ADULTS; BALLARD CLOSED SUCTION CATHETER, DOUBLE SWIVEL ELBOW, WET PAK
Model Number 98312
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported, the endotracheal tube (ett) broke at the inlet of the probe which caused a circuit leak during patient use (the device had been in use for less than 20 hours); there was no reported injury.Additional information received 18sep2024 reported, the patient did not present any complication about the use of the medical device, but approximately 10 days after the incident the patient died from a severe abdominal sepsis.No additional information was provided concerning the patient or if they had any existing medical condition(s).
 
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation.A review of the device history record is in progress.All information reasonably known as of 11 oct 2024 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Additional Manufacturer Narrative
The device history record for lot 20115268 was reviewed and the product was produced according to product specifications.The actual complaint product was not returned for evaluation.; the root cause could not be determined.All information reasonably known as of 07 jan 2025 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint comp-(b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.

Brand Name
BALLARD CLOSED SUCTION SYSTEM FOR ADULTS
Common Device Name
BALLARD CLOSED SUCTION CATHETER, DOUBLE SWIVEL ELBOW, WET PAK
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVENT S DE RL DE CV
carretera internacional
salida norte no. 1053
magdalena, cp
Manufacturer Contact
ujjal chakravartty
5405 windward parkway
alpharetta, GA 30004
4704485487
MDR Report Key20450510
Report Number8030647-2024-00075
Device Sequence Number15593252
Product Code BSY
UDI-Device Identifier00609038983127
UDI-Public(01)00609038983127(240)120005073(17)260801(10)20115268(11)231115
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number98312
Device Catalogue Number221036-5
Device Lot Number20115268
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2024
Supplement Date Received by Manufacturer12/10/2024
Initial Report FDA Received Date10/15/2024
Supplement Report FDA Received Date01/08/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown